Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 17, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 31, 2011, 10:16 AM PDT for 4 counties in Washington. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2011, 10:16 AM PDT (17:16 UTC)
- Expired
- Mar 31, 2011, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS76 KPDT 311716 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1016 AM PDT THU MAR 31 2011 WAZ028-010130- /O.NEW.KPDT.WI.Y.0017.110331T1716Z-110401T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 1016 AM PDT THU MAR 31 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON...THEN DECREASING AROUND SUNSET. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT AT TIMES...PARTICULARLY ALONG NORTH SOUTH ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
739 WWUS76 KPDT 010345 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 845 PM PDT THU MAR 31 2011 WAZ028-010445- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-110401T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 845 PM PDT THU MAR 31 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. PRESSURE GRADIENTS ARE WEAKENING AND WINDS ARE DECREASING ACROSS THE LOWER COLUMBIA BASIN OF WASHINGTON TO BELOW WIND ADVISORY CRITERIA. WINDS ARE EXPECTED TO CONTINUE DECREASING OVERNIGHT AND WILL REMAIN LIGHT ON FRIDAY. AS SUCH THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 31, 8:32 AM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 31, 8:32 AM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 832 AM PDT THU MAR 31 2011 .UPDATE...A BROAD UPPER LEVEL RIDGE IS OVER THE PACIFIC NORTHWEST. THERE IS ENOUGH MOISTURE MOVING THROUGH THE RIDGE FOR CONSIDERABLE CLOUDINESS...BUT NOT ENOUGH LIFT FOR WIDESPREAD PRECIPITATION. UPSLOPE CONDITIONS WILL CREATE SOME SHOWERS IN THE BLUE MOUNTAINS AND ALONG THE CASCADES. THE CORE OF THE JETSTREAM IS LOCATED IN CANADA...BUT IT IS STRONG ENOUGH THAT 250 MB WINDS OVER EASTERN WASHINGTON ARE 90-100 KTS. WINDS AT 700 MB ARE45-60 KT. SOME OF THESE HIGHER WINDS ALOFT ARE MIXING TO THE SURFACE IN THE TRI CITIES NORTH AND EASTWARD IN THE LOWER COLUMBIA BASIN. THERE WILL BE BORDERLINE WIND ADVISORY CONDITIONS IN THESE AREAS AT TIMES TODAY...BUT DO NOT EXPECT COVERAGE TO BE WIDESPREAD ENOUGH TO JUSTIFY AN ADVISORY. COONFIELD && .PREV DISCUSSION... /ISSUED 440 AM PDT THU MAR 31 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A LOW AMPLITUDE RIDGE OF HIGH PRESSURE IN THE MID/UPPER ATMOSPHERE WILL PERSIST OVER THE INTERIOR PACIFIC NORTHWEST THROUGH FRIDAY PRODUCING SUBSIDENCE AND DRY CONDITIONS...EXCEPT FOR A CHANCE OF LIGHT RAIN OR RAIN SHOWERS IN THE HIGHER MOUNTAINS OF NORTHEAST OREGON/SOUTHEAST WASHINGTON AND ALONG THE EAST SLOPES OF THE WASHINGTON/OREGON. THE NEXT UPSTREAM MID/UPPER LEVEL PACIFIC TROUGH WILL BE MOVING EASTWARD REACHING 133W BY FRIDAY AFTERNOON. THE TROUGH AXIS WILL THEN APPROACH THE COAST FRIDAY EVENING AND THEN BE JUST OFFSHORE IN THE PREDAWN HOURS OF SATURDAY. THE TROUGH WILL PUSH A COLD FRONT INLAND AND TO THE CASCADES OVERNIGHT SO THE FRONT WILL BE POISED TO SWEEP INTO THE FORECAST AREA AROUND DAYBREAK SATURDAY MORNING. I HAVE INCREASED POPS IN THE 6 HOUR PERIOD FROM MIDNIGHT TO DAWN ON SATURDAY TO REFLECT INCREASING MOISTURE/CLOUDS AND DYNAMIC LIFT...PRECEDING THE COLD FRONT AND THE TROUGH...MOVING INTO THE FORECAST AREA. SNOW LEVELS WILL REMAIN RATHER HIGH GOING INTO FRIDAY EVENING...4000-5000 FEET ALONG THE WASHINGTON CASCADE EAST SLOPES...5000-7000 FEET ALONG THE OREGON CASCADE EAST SLOPES AND THE EASTERN MOUNTAINS OF OREGON AND SOUTHEAST WASHINGTON. SNOW LEVELS WILL LOWER OVERNIGHT TO 3000-4000 FEET ALONG THE WASHINGTON CASCADE EAST SLOPES...4000-5500 FEET ALONG THE OREGON CASCADE EAST SLOPES WITH THE MOUNTAINS IN EASTERN OREGON AND THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON STILL AT 6000-7000 FEET. POLAN LONG TERM...SATURDAY THROUGH WEDNESDAY. IT WILL REMAIN COOL AND UNSETTLED THROUGH THE EXTENDED PERIOD. A DEEP LOW PRESSURE SYSTEM WITH COLD AIR ALOFT WILL BRING BREEZY TO WINDY CONDITIONS AND SHOWERS SATURDAY AND SATURDAY NIGHT. SNOW LEVELS WILL LOWER TO AROUND 2000 FEET SATURDAY NIGHT...AND THERE COULD BE LATE SEASON SNOW AMOUNTS THAT COULD MEET ADVISORY CRITERIA IN THE BLUE MOUNTAINS AND IN THE GRANDE RONDE AND WALLOWA VALLEYS. SNOW PELLET SHOWERS ARE ALSO POSSIBLE SATURDAY AFTERNOON AS COLD AIR ALOFT DESTABILIZES THE ATMOSPHERE. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL FOLLOW THE SYSTEM...AND DRIER AIR WILL SPREAD FROM THE WEST SUNDAY AND SUNDAY NIGHT. IT WILL BE A DRY AND CHILLY SUNDAY NIGHT. THE UPPER RIDGE WILL FLATTEN ON MONDAY AND WILL ALLOW THE NEXT PACIFIC FRONT TO BRING RAIN AND HIGH ELEVATION SNOW LATE MONDAY AND TUESDAY FOLLOWED BY A COLD FRONT TUESDAY NIGHT. COOL SHOWERY CONDITIONS ARE FORECAST FOR WEDNESDAY. OVERALL...MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT WITH THE SYNOPTIC PATTERN THUS CONFIDENCE IS HIGH IN THE CURRENT FORECAST. JOHNSON HYDROLOGY...THERE HAVE BEEN SHARP RISES ALONG MANY OF THE RIVERS AND STREAMS IN THE FORECAST AREA...PARTICULARLY ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES WHERE A PROLONGED PERIOD OF RAIN AND SNOW MELT HAVE INCREASED RUNOFF THE PAST 24 HOURS. AN AREAL FLOOD WARNING IS IN EFFECT FOR WESTERN KITTITAS COUNTY. THE ELK MEADOWS SUBDIVISION LOCATED 6 MILES NW OF CLE ELUM IS SUSCEPTIBLE TO MINOR FLOODING UNDER THESE CONDITIONS. A FLOOD WATCH IS IN EFFECT FOR THE NACHES RIVER NEAR NACHES. A HYDROLOGIC STATEMENT WAS ISSUED FOR THE NACHES RIVER NEAR CLIFFDELL AS WELL AS THE YAKIMA RIVER...THE GRANDE RONDE RIVER NEAR TROY...AND THE UMATILLA RIVER. JOHNSON AVIATION...12Z TAFS. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. MID LEVEL CLOUDS WITH BASES AROUND 4-8000 FEET ARE EXPECTED. WINDS WILL PRIMARILY RANGE FROM 220-280 DEGREES AT 12-25 KNOTS THROUGH 04Z. GUSTS TO 40 KNOTS ARE POSSIBLE AT KPSC. WINDS WILL DIMINISH OVERNIGHT. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... PDT 68 43 63 43 / 10 10 10 50 ALW 69 47 64 46 / 10 10 10 50 PSC 71 43 65 44 / 10 0 0 30 YKM 67 39 65 41 / 10 0 0 30 HRI 70 41 66 40 / 10 0 0 30 ELN 61 37 61 40 / 10 0 10 40 RDM 65 37 67 37 / 10 0 0 40 LGD 61 44 64 41 / 20 20 10 50 GCD 62 37 67 39 / 10 10 10 30 DLS 65 41 68 45 / 10 10 10 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN FRIDAY : GREEN SATURDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/78/78
Hazardous weather outlook, Mar 31, 9:44 AM PDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
944 AM PDT THU MAR 31 2011
UPDATED TO ADD FLOOD INFORMATION FOR TODAY
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
944 AM PDT THU MAR 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY
RAIN ALONG THE CREST OF THE CASCADES AND MILD TEMPERATURES WILL
CONTINUE TO CAUSE INCREASED SNOWMELT AND RUNOFF WITH AREAS OF
FLOODING IN WESTERN KITTITAS COUNTY. SEE FLOOD WARNING PRODUCT
PDXFLWPDT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW SATURDAY
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON
A MID/UPPER LEVEL PACIFIC TROUGH WILL PUSH A COLD FRONT THROUGH THE
FORECAST AREA SATURDAY AND BRING RAIN AND SNOW TO THE FORECAST AREA.
SNOW LEVELS WILL DROP SATURDAY AFTERNOON AS THE COLD FRONT EXITS
INTO IDAHO WITH SNOW LEVELS LOWERING TO AROUND 3500-4000 FEET BY
LATE SATURDAY AFTERNOON AND THEN CONTINUE TO LOWER SATURDAY NIGHT TO
AROUND 2000-2500 FEET IN THE MOUNTAINS OF EASTERN OREGON AND
SOUTHEAST WASHINGTON. THESE AREAS MAY RECEIVE LATE SEASON SNOW
ACCUMULATIONS OF 2-5 INCHES...WHICH WOULD MEET WINTER WEATHER
ADVISORY CRITERIA FOR SNOW IN THE BLUE MOUNTAINS AND IN THE GRANDE
RONDE AND WALLOWA VALLEYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:06 PM PDT | Areal Flood Warning | PDT | Kittitas | 46 hr |
| Mar 31, 12:10 AM PDT | River Flood Watch | PDT | Yakima | 11 hr |
| Mar 31, 11:25 AM PDT | Areal Flood Advisory | PDT | Yakima | 24 hr |
| Mar 31, 2:27 PM PDT | River Flood Warning | PDT | Kittitas | 19 hr |
| Mar 31, 2:27 PM PDT | River Flood Warning | PDT | Kittitas | 32 hr |
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.